MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM GUIDEWIR; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM GUIDEWIR; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Backflow (1064); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reds1319 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc was leaking blood and it needed to be replaced.It was state the user was questioning the valve.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of blood leaking from the valve was confirmed, but the exact cause could not be determined.One 5fr dual-lumen (d/l) powerpicc solo ft was returned for investigation.The catheter was received in two segments.The d/l tubing had been cut at the 8 cm depth mark.The catheter exhibited evidence of use.Non-vad injection caps were attached to each solo connector.A white colored residue was observed on the external surface of each solo connector at the distal end of the injection caps.The printing on the molded bifurcation was partially worn.A functional test revealed fluid leaking from the red solo valve.A microscopic examination of the solo valve revealed residue in the valve.After removing the residue in the valve, the valve remained gaped open and fluid leaked through the valve.The residue did not match any portion of the powerpicc device.After reattaching the injection caps, fluid would not leak from the solo valve.It is possible that the residue was a factor in the reported event and the gaping valve.Due to the condition of the returned sample, it is possible that the valve was damaged during use; however, the exact cause could not be determined.A lot history review (lhr) of reds1319 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO FT CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (70 CM GUIDEWIR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9587924
Report Number3006260740-2020-00072
Device Sequence Number19751435
Product Code LJS
UDI-Device Identifier00801741028151
UDI-Public(01)00801741028151
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3295355F
Device Lot NumberREDS1319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Event Location Hospital
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1